Alert archive / California / Beach Hazards Statements in 2013
Beach Hazards Statement 8, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Dec 31, 2013, 2:39 AM PST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2013, 2:39 AM PST (10:39 UTC)
- Expired
- Jan 1, 2014, 6:00 PM PST
- In force
- 39 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
854 WHUS46 KLOX 311039 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 239 AM PST TUE DEC 31 2013 ...ABOVE NORMAL SURF EXPECTED FOR VENTURA COUNTY BEACHES THROUGH WEDNESDAY AFTERNOON ... .A LONG PERIOD WEST NORTHWEST SWELL WILL CONTINUE ACROSS THE INNER SANTA BARBARA CHANNEL CAUSING SURF OF BETWEEN 3 AND 5 FEET WITH LOCAL SETS TO 7 FEET. THERE WILL BE AN ELEVATED RISK OF RIP CURRENTS ON AREA BEACHES THROUGH WEDNESDAY AS WELL. CAZ040-311845- /O.NEW.KLOX.BH.S.0008.131231T1039Z-140102T0200Z/ VENTURA COUNTY COAST- 239 AM PST TUE DEC 31 2013 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT FOR ABOVE NORMAL SURF...WHICH IS IN EFFECT THROUGH WEDNESDAY AFTERNOON. * HAZARDS AND TIMING...SURF 3 TO 5 FEET WITH LOCAL SETS TO 7 FEET THROUGH WEDNESDAY AFTERNOON. * LOCATION...HIGHEST SURF WILL BE ALONG WEST FACING BEACHES...MAINLY NEAR THE VENTURA HARBOR. * IMPACTS...ELEVATED SURF WILL CAUSE AN INCREASED DANGER OF RIP CURRENTS...AND A RISK OF SNEAKER WAVES WHICH ARE CAPABLE OF WASHING PEOPLE INTO THE SEA FROM ROCKS...JETTIES...AND BEACHES. THERE WILL BE AN ASTRONOMICAL HIGH TIDE OF 6.9 FEET AROUND 745 AM PST THIS MORNING WHICH MAY PRODUCE MINOR TIDAL OVERFLOW ON LOW LYING BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS KAPLAN/DB
2 follow-up statements
525 WHUS46 KLOX 311837 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1037 AM PST TUE DEC 31 2013 ...ABOVE NORMAL SURF EXPECTED FOR VENTURA COUNTY BEACHES THROUGH WEDNESDAY AFTERNOON ... .A LONG PERIOD WEST NORTHWEST SWELL WILL CONTINUE ACROSS THE INNER SANTA BARBARA CHANNEL CAUSING SURF OF 3 TO 5 FEET WITH LOCAL SETS TO 7 FEET ON WEST FACING BEACHES. THERE WILL ALSO BE AN ELEVATED RISK OF RIP CURRENTS ON AREA BEACHES THROUGH WEDNESDAY. CAZ040-010530- /O.CON.KLOX.BH.S.0008.000000T0000Z-140102T0200Z/ VENTURA COUNTY COAST- 1037 AM PST TUE DEC 31 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... * HAZARDS AND TIMING...SURF 3 TO 5 FEET WITH LOCAL SETS TO 7 FEET THROUGH WEDNESDAY AFTERNOON. * LOCATION...THE HIGHEST SURF WILL BE ALONG WEST FACING BEACHES...MAINLY NEAR THE VENTURA HARBOR. * TIDES...THERE WILL BE AN ASTRONOMICAL HIGH TIDE OF 7.0 FEET AROUND 830 AM PST WEDNESDAY MORNING. * IMPACTS...ELEVATED SURF WILL CAUSE AN INCREASED DANGER OF RIP CURRENTS...AND A RISK OF SNEAKER WAVES WHICH ARE CAPABLE OF WASHING PEOPLE INTO THE SEA FROM ROCKS...JETTIES...AND BEACHES...ESPECIALLY AROUND THE TIME OF HIGH TIDE. THE MORNING HIGH TIDE MAY ALSO PRODUCE MINOR TIDAL OVERFLOW ON LOW LYING BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
667 WHUS46 KLOX 311859 CCA CFWLOX COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1056 AM PST TUE DEC 31 2013 ...HAZARDOUS BEACH CONDITIONS FOR VENTURA COUNTY THROUGH WEDNESDAY AFTERNOON ... .A LONG PERIOD WEST SWELL WILL CONTINUE TO AFFECT THE SOUTHWEST CALIFORNIA WATERS CAUSING SURF OF 3 TO 5 FEET WITH LOCAL SETS TO 7 FEET ON WEST FACING BEACHES. THERE WILL ALSO BE AN ELEVATED RISK OF RIP CURRENTS ON AREA BEACHES THROUGH WEDNESDAY. CAZ040-010600- /O.CON.KLOX.BH.S.0008.000000T0000Z-140102T0200Z/ VENTURA COUNTY COAST- 1056 AM PST TUE DEC 31 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... * HAZARDS AND TIMING...SURF 3 TO 5 FEET WITH LOCAL SETS TO 7 FEET THROUGH WEDNESDAY AFTERNOON. * LOCATION...THE HIGHEST SURF WILL BE ALONG WEST FACING BEACHES...MAINLY NEAR THE VENTURA HARBOR. * TIDES...THERE WILL BE AN ASTRONOMICAL HIGH TIDE OF 7.0 FEET AROUND 830 AM PST WEDNESDAY MORNING. * IMPACTS...ELEVATED SURF WILL CAUSE AN INCREASED DANGER OF RIP CURRENTS...AND A RISK OF SNEAKER WAVES WHICH ARE CAPABLE OF WASHING PEOPLE INTO THE SEA FROM ROCKS...JETTIES...AND BEACHES...ESPECIALLY AROUND THE TIME OF HIGH TIDE. THE MORNING HIGH TIDE MAY ALSO PRODUCE MINOR TIDAL OVERFLOW ON LOW LYING BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 30, 10:25 PM PST, 4 hours 14 minutes earlier.
Area forecast discussion, Dec 30, 10:25 PM PST, 4 hours 14 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1025 PM PST MON DEC 30 2013 UPDATED AVIATION SECTION .SYNOPSIS... HIGH PRESSURE WILL CONTINUE DRY CONDITIONS AND OFFSHORE FLOW. ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH MUCH OF THE WEEK ALONG WITH GUSTY OFFSHORE WINDS AT TIMES. INCREASING ONSHORE FLOW WITH COOLER TEMPERATURES CAN BE EXPECTED EARLY NEXT WEEK. && .UPDATE... WEAK RIDGING OVER THE EASTERN PACIFIC WILL KEEP A NORTHWEST FLOW PATTERN ALOFT OVER THE AREA THROUGH THURSDAY. DRY CONDITIONS WILL PREVAIL THROUGH THE REMAINDER OF THE WEEK...WITH A BIT MORE MIDDLE AND HIGH LEVEL CLOUDINESS OCCURRING ACROSS THE AREA AS A SERIES OF WEAK DISTURBANCES BRUSH THE AREA. WEAKENING OFFSHORE FLOW ACROSS THE AREA WILL ALLOW FOR SLIGHT COOLING ON TUESDAY...BUT THE AIR MASS SHOULD WARM FOR NEW YEARS DAY AS THE OFFSHORE FLOW REINFORCES. THE FLOW PATTERN SHOULD REMAIN WEAK ENOUGH FOR NO ADDITIONAL WIND ADVISORIES ACROSS THE AREA...BUT 00Z NAM-WRF SOLUTIONS ARE A TAD STRONGER THAN THE EARLIER RUN FOR NEW YEARS DAY. WITH THE WARM AND DRY AIR MASS IN PLACE...ELEVATED FIRE WEATHER CONCERN WILL PERSIST ACROSS THE AREA. NO CHANGES ARE PLANNED FOR THE PACKAGE AT THIS TIME. && .PREV DISCUSSION... SHORT TERM...A SURFACE HIGH WILL BUILD OVER WYOMING ON WEDNESDAY AND THURSDAY...AND WHILE IT IS OF A HEALTHY 1034MB VARIETY...ITS POSITION IS FURTHER AWAY THAN WHAT WE NEED FOR A TRUE SANTA ANA. AS A RESULT...WE WILL SEE A DECENT INCREASE OF OFFSHORE FLOW AND PRESSURE GRADIENTS...BUT WINDS SHOULD STAY WELL BELOW ADVISORY. TEMPERATURES WILL WARM ONCE AGAIN OVER COASTAL AND VALLEY AREAS...WITH 80S LIKELY BY THURSDAY. INTERIOR SECTIONS SHOULD SEE A LITTLE COOLING...BUT NEARLY AS MUCH AS WHAT OCCURRED OVER THE WEEKEND. LONG TERM...ABOVE NORMAL TEMPERATURE WITH LIGHT OFFSHORE FLOW IS EXPECTED ON FRIDAY. CONFIDENCE IS GROWING FOR AN INSIDE TRACKING TROUGH CRUISING THROUGH THE GREAT BASIN OVER THE WEEKEND. THE ECMWF MODEL AND ONE OR TWO OF THE GFS ENSEMBLES ARE MOST AGGRESSIVE...BRINGING THE COLD AIR WELL INTO UTAH...WHILE THE OTHER MODEL SOLUTIONS KEEP IT IN COLORADO. REGARDLESS...WE SHOULD SEE ANOTHER BOOST OF OFFSHORE WINDS OVER THE WEEKEND...AND IF THE ECMWF IS RIGHT...WINDS WILL APPROACH ADVISORY STRENGTH. IT COULD BE RATHER WARM TOWARD MONDAY AS THE WINDS WEAKEN AND A 580 RIDGE BUILD OVER CALIFORNIA. NO RAIN IN THE FORESEEABLE FUTURE. && .AVIATION...31/0630Z...EXPECT VFR CONDITIONS AT ALL AIRFIELDS THROUGH THE PERIOD. THERE IS A SLIGHT CHANCE OF IFR CONDS AT KLAX AND KLGB BETWEEN 12Z AND 18Z. KLAX...HIGH CONFIDENCE IN 06Z TAF WITH VFR CONDITIONS THROUGH THE PERIOD. THERE IS JUST A 20 PERCENT CHANCE OF IFR CONDS BETWEEN 12Z AND 18Z. KBUR...VERY HIGH CONFIDENCE IN 06Z TAF WITH VFR CONDS THROUGH THE PD. && .LOX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...HALL/KITTELL AVIATION...SIRARD SYNOPSIS....SIRARD/HALL WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 30, 2:30 PM PST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 230 PM PST MON DEC 30 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-311400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 230 PM PST MON DEC 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. WFO LOX PLANS TO DISCONTINUE THIS PRODUCT IN 2014. PLEASE DIRECT ANY COMMENTS TO ERIC BOLDT AT 805-988-6623. .DAY ONE... TODAY AND TONIGHT A HIGHER THAN NORMAL RIP CURRENT RISK WILL CREATE HAZARDS IN THE SURF ZONE. * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY A HIGHER THAN NORMAL RIP CURRENT RISK WILL CREATE HAZARDS IN THE SURF ZONE THROUGH THURSDAY. * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * RORKE/RK
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 2:21 PM PST | Small Craft Advisory | LOX | 13 hr |
Nearby
Beach Hazards Statements in California, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.